Lightning, Lafourche
- When
- June 16, 3:30 PM CST
- Where
- Lafourche County, 5 mi ESE of Thibodaux
- Property damage
- $30,000
- Reported by
- Newspaper
- Coordinates
- 29.772, -90.753
A lightning strike caused a fire that resulted in severe damage to a mobile home.
Isolated thunderstorms developed in an unstable atmosphere over southeast Louisiana.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LIX wrote it up.
Isolated thunderstorms developed in an unstable atmosphere over southeast Louisiana.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jun 16, 2:43 PM CST, 47 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 343 PM CDT MON JUN 16 2008 .SYNOPSIS... RATHER WEAK PRESSURE GRADIENT ACROSS THE AREA THIS AFTERNOON...WITH THE MAIN FRONT NEAR A MEMPHIS TO OKLAHOMA CITY LINE. DIFFERENTIAL HEATING HAS AIDED THE DEVELOPMENT OF ISOLATED THUNDERSTORMS ACROSS THE AREA. WITH DRIER AIR MOVING INTO THE AREA...GUSTY WINDS HAVE BEEN REPORTED WITH A FEW OF THE STORMS. OUTSIDE OF THUNDERSTORMS...TEMPERATURES HAVE GENERALLY BEEN IN THE LOWER TO MIDDLE 90S. DEWPOINTS HAVE BEEN IN THE 60S NORTH TO LOW TO MID 70S SOUTH. && .SHORT TERM... WILL HOLD ISOLATED CONVECTION IN THE FORECAST UNTIL ABOUT 02Z TONIGHT. COMPLEX OVER NW LOUISIANA LIKELY TO STAY WEST OF THE AREA. AIRMASS MOISTENS UP AGAIN TOMORROW AND WEDNESDAY...SO AREAL COVERAGE WILL MOVE INTO THE SCATTERED RANGE...BEFORE DRIER AIR RETURNS ON THURSDAY. AS WE ARE IN NORTHWEST FLOW...TIMING OF IMPULSES GETS DIFFICULT. CONFIDENCE IN COLD FRONT PASSAGE FOR ENTIRE AREA IS LOW. SOME PERIOD IN THE NEXT 3 DAYS WILL PROBABLY FALL INTO THE LIKELY RANGE ON POPS...BUT THE PARTICULAR IMPULSE TO DO THIS WONT BE APPARENT UNTIL 12-24 HOURS AHEAD OF TIME...IF THAT FAR. TEMPERATURES HAVE GENERALLY GONE ABOVE GUIDANCE IN AREAS THAT DO NOT SEE RAIN FOR HIGH TEMPERATURES. MAV AND MET DATA ARE FAIRLY CLOSE...BUT WEDNESDAY TEMPERATURES APPEAR TO BE A LITTLE TOO COOL. WILL LOWER PREVIOUS MAX FORECAST FOR WEDNESDAY...BUT STILL ABOVE GUIDANCE. THURSDAY TEMPERATURES NEAR OR SLIGHTLY ABOVE NORMAL. 35 && .LONG TERM... GENERALLY NORTHWEST FLOW WILL CONTINUE THROUGH THE EXTENDED PERIOD. TIMING OF IMPULSES THIS FAR OUT IS PROBLEMATICAL. NCEP AND GFS GUIDANCE HIGHLIGHTS SATURDAY AS THE MOST LIKELY DAY FOR PRECIPITATION. WILL GO WITH HIGHEST POPS ON SATURDAY...BUT STILL IN THE CHANCE RANGE. TEMPERATURES WILL BE WITHIN A COUPLE OF DEGREES OF NORMAL FOR THE EXTENDED PERIOD. 35 && .AVIATION... HAVE LEFT OUT MENTION OF SHRA/TSRA FROM THE TAFS DUE TO THE ISOLATED NATURE OF THE CONVECTION. SOME SHRA HAS BEEN IN THE VICINITY OF A FEW SITES...AND A FEW NON-TAF AIRPORTS HAVE EXPERIENCED TSRA WITH WIND GUSTS IN THE 30-35 KNOT RANGE. MAY HAVE TO AMEND ONE OR TWO TAF SITES YET THIS AFTERNOON IF CONVECTION CONTINUES TO MEANDER TOWARDS THE TERMINALS. OTHERWISE...VFR WEATHER WILL CONTINUE OUTSIDE OF RAIN AREAS THROUGH TUESDAY MORNING. 22 .MARINE... LIGHT WINDS AND LOW SEAS SHOULD PREVAIL THROUGH TUESDAY. NORTHERLY WINDS MAY INCREASE TO THE 10 TO 15 KNOTS RANGE AT TIMES BEHIND THE WEAK COLD FRONT ON WEDNESDAY. 22 && .PRELIMINARY POINT TEMPS/POPS... MCB 70 92 70 91 / 20 40 30 30 BTR 74 94 72 90 / 20 40 30 30 MSY 75 92 75 89 / 20 40 30 30 GPT 74 91 72 89 / 20 40 30 30 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. &&
MSZ081-162100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 301 PM CDT MON JUN 16 2008 ...THUNDERSTORM WITH STRONG GUSTY WINDS NEAR LONG BEACH... AT 258 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH STRONG GUSTY WINDS 6 MILES NORTHWEST OF LONG BEACH. THE THUNDERSTORM WAS NEARLY STATIONARY. WIND GUSTS TO 45 MPH ARE POSSIBLE WITH THIS STORM. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. GUSTY WINDS...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE WITH THIS THUNDERSTORM. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. 32
LAZ048-049-162045- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 313 PM CDT MON JUN 16 2008 ...THUNDERSTORM WITH STRONG GUSTY WINDS NEAR PRAIRIEVILLE... AT 309 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH STRONG GUSTY WINDS NEAR OAK HILLS PLACE...OR ABOUT 4 MILES NORTH OF PRAIRIEVILLE. THE THUNDERSTORM WAS NEARLY STATIONARY. THE STRONG THUNDERSTORM WILL BE NEAR... PRAIRIEVILLE AT 345 PM. WIND GUSTS TO 45 MPH ARE POSSIBLE WITH THIS STORM. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. GUSTY WINDS...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE WITH THIS THUNDERSTORM. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. 32
LAZ034-162115- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 328 PM CDT MON JUN 16 2008 ...THUNDERSTORM WITH STRONG GUSTY WINDS NEAR BATCHELOR... AT 327 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH STRONG GUSTY WINDS 8 MILES NORTHEAST OF MELVILLE... OR ABOUT 4 MILES SOUTH OF BATCHELOR. THE THUNDERSTORM WAS NEARLY STATIONARY. THE STRONG THUNDERSTORM WILL BE NEAR... BATCHELOR AT 415 PM. WIND GUSTS TO 45 MPH ARE POSSIBLE WITH THIS STORM. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. GUSTY WINDS...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE WITH THIS THUNDERSTORM. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. 32
LAZ069-162115- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 330 PM CDT MON JUN 16 2008 ...THUNDERSTORM WITH STRONG GUSTY WINDS NEAR PORT SULPHUR... AT 327 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH STRONG GUSTY WINDS NEAR PORT SULPHUR...MOVING NORTH AT 5 MPH. WIND GUSTS TO 45 MPH ARE POSSIBLE WITH THIS STORM. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. GUSTY WINDS...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE WITH THIS THUNDERSTORM. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. 32
LAZ069-162200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 412 PM CDT MON JUN 16 2008 ...THUNDERSTORM WITH STRONG GUSTY WINDS NEAR POINTE A LA HACHE... AT 407 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH STRONG GUSTY WINDS 7 MILES NORTHWEST OF PORT SULPHUR...OR ABOUT OVER POINTE A LA HACHE. THE THUNDERSTORM WAS NEARLY STATIONARY. THE STRONG THUNDERSTORM WILL BE NEAR... PORT SULPHUR AT 500 PM. WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. GUSTY WINDS...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE WITH THIS THUNDERSTORM. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. 32
LAZ059-060-162200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 423 PM CDT MON JUN 16 2008 ...BROKEN LINE OF THUNDERSTORMS WITH STRONG GUSTY WINDS AFFECTING PORTIONS OF ST CHARLES AND LAFOURCHE PARISHES... AT 418 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A BROKEN LINE OF THUNDERSTORMS WITH STRONG GUSTY WINDS EXTENDING FROM 8 MILES EAST OF THIBODAUX TO 15 MILES NORTHEAST OF HOUMA TO 10 MILES SOUTHWEST OF AVONDALE. THIS LINE OF THUNDERSTORMS WAS NEARLY STATIONARY. STRONG THUNDERSTORMS WILL BE NEAR... DES ALLEMANDS AT 500 PM. WIND GUSTS TO 45 MPH ARE POSSIBLE WITH THIS STORM. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. GUSTY WINDS...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE WITH THIS THUNDERSTORM. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. 32
The national radar mosaic for the moment the first event began.
1 lightning. Local standard time, as filed.
A lightning strike caused a fire that resulted in severe damage to a mobile home.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2008Every state in 2008This day in weather historyWarnings in Louisiana, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 121123.